Hail, Wilbarger
- When
- May 31, 5:40 PM CST
- Where
- Wilbarger County, 4 mi NE of Vernon
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.183, -99.233
8 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 2:06 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT TUE MAY 31 2005 .DISCUSSION... SCATTERED SHOWERS ACROSS THE AREA WILL PERSIST THIS EVENING. OTHER SHOWERS AND THUNDERSTORMS IN THE PANHANDLES WILL LIKELY DEVELOP INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THE SOUTHWESTERN PORTION OF THE AREA. WILL GO WITH AREAL WORDING IN MOST AREAS FOR THIS EVENING. THUNDERSTORMS MAY PERSIST IN PORTIONS OF THE TEXAS COUNTIES INTO TOMORROW MORNING. SHORTWAVE TROUGH AT 500 MB SLIDES TO THE EAST AND PRECIP SHOULD BE LESS WIDESPREAD TOMORROW AND TOMORROW NIGHT... BUT MAY DEPEND ON MESOSCALE EVOLUTION. MODELS DO SHOW A LITTLE BETTER CHANCE OF PRECIP DEVELOPMENT THURSDAY AS THE SHORTWAVE RIDGE MOVES EAST... SO HAVE EXPANDED GEOGRAPHY OF POPS... BUT HAVE KEEP CHANCES FAIRLY LOW. A BIT OF DISAGREEMENT IN THE MEDIUM RANGE MODELS... BUT ALL GENERALLY KEEP SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY MID LEVEL FLOW. SO WARM AND HUMID LOOK LIKE THE STORY. HAVE MADE NO SIGNIFICANT CHANGES IN THE EXTENDED. IT WILL BE INTERESTING TO SEE HOW MUCH RAIN WE CAN GET AT OKLAHOMA CITY THIS EVENING. WE ARE CONTENDING FOR THE RECORD OF DRIEST MARCH THROUGH MAY PERIOD AT OKLAHOMA CITY ON RECORD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 80 64 86 / 50 30 20 20 HOBART OK 63 82 63 87 / 50 30 20 20 WICHITA FALLS TX 65 84 65 88 / 60 60 20 20 GAGE OK 59 81 61 87 / 50 20 20 20 PONCA CITY OK 62 80 62 86 / 70 50 20 20 DURANT OK 66 82 65 86 / 50 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 3 E PUMPKIN CENTER 34.60N 98.16W
05/31/2005 0.88 INCH COMANCHE OK AMATEUR RADIO
&&
TY/JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 614 PM CDT TUE MAY 31 2005 TXZ085-312330- WILBARGER TX- 614 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF ODELL AT 614 PM CDT...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS IN SOUTHERN JACKSON COUNTY OKLAHOMA THAT WILL MOVE INTO NORTHWESTERN WILBARGER COUNTY NEAR ODELL. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHWESTERN WILBARGER COUNTY TO THE NORTH AND NORTHWEST OF VERNON SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 PM CDT TUE MAY 31 2005 OKZ037-312330- TILLMAN OK- 617 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. RADAR SHOWED TWO STRONG THUNDERSTORMS IN NORTHERN TILLMAN COUNTY AT 617 PM. ONE WAS 7 MILES NORTH OF HOLLISTER AND THE OTHER WAS 9 MILES NORTHWEST OF FREDERICK. THE STORMS WERE MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 3 SSW TIPTON 34.46N 99.16W
05/31/2005 0.88 INCH TILLMAN OK AMATEUR RADIO
&&
TY/JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 3 SE ELDORADO 34.44N 99.61W
05/31/2005 1.75 INCH JACKSON OK AMATEUR RADIO
&&
TY/JLPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 SE ELDORADO 34.44N 99.61W
05/31/2005 1.75 INCH JACKSON OK AMATEUR RADIO
&&
TY/JLPThe Altus AFB radar (KFDR), 31 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
8 hail, 5 thunderstorm wind. Local standard time, as filed.
Hail reported at the intersection of Highway 287 and Highway 70.
Hail was observed on the southwest side of town.
Several power lines were downed in town. Power lines were also downed around town on Highway 222.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449313, 5449314, 5449402, 5449403, 5449404, 5449405, 5449406, 5449407, 5449408, 5449409, 5449410, 5449411, 5449412.